Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 9, NWS Tulsa, OK

May 25, 1994Osage County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 25, 1994, 11:09 PM CDT for Osage County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 25, 1994, 11:09 PM CDT (04:09 UTC)
Expired
May 26, 1994, 2:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 260410
FFWTUL
OKC113-260715-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT WED MAY 25 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  200 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN OSAGE COUNTY
 
SLOW MOVING THUNDERSTORMS HAVE BROUGHT VERY HEAVY RAINS TO PARTS OF
SOUTHERN OSAGE COUNTY. RADAR ESTIMATES INDICATE RAINFALL RATES OF UP TO
2 INCHES AN HOUR WERE OCCURRING IN AN AREA BOUNDED BY
PAWHUSKA...AVANT...AND HOMINY. VERY HEAVY RAINS WILL CONTINUE OVER THE
WARNED AREA AS THIS AREA OF THUNDERSTORMS MOVES SLOWLY SOUTH.
 
 
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GR0OUND.
 
SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING
THE NEXT SEVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE
ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS
ON SHORT NOTICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 2 hours earlier.

Area forecast discussion, May 25, 9:09 PM CDT, 2 hours before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT WED MAY 25 1994

NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME
ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN
CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION
00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN
PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR
APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED
RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS.

07

.TUL...NONE.

In the hours before

Special weather statement, May 25, 9:35 PM CDT, 1 hour 34 minutes before
OKC143-260330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY...

AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF
TULSA COUNTY MOVING SOUTHEAST AT 15 MPH.  ALTHOUGH THIS STORM IS NOT
SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME
AND IT MAY ALSO DROP SMALL HAIL.  PEOPLE IN EAST TULSA AND BROKEN ARROW
SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.
Special weather statement, May 25, 9:35 PM CDT, 1 hour 34 minutes before
OKC143-260330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT WED MAY 25 1994

...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY...

AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF
TULSA COUNTY MOVING SOUTHEAST AT 15 MPH.  ALTHOUGH THIS STORM IS NOT
SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME
AND IT MAY ALSO DROP SMALL HAIL.  PEOPLE IN EAST TULSA AND BROKEN ARROW
SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.
Local storm report, May 25, 10:24 PM CDT, 45 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

 800 PM      DELAWARE     SOME COUNTY ROADS UNDER WATER IN WEST
                          SILOAM SPRINGS

 955 PM      TULSA        NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
                          OF TULSA AT 41ST AND 129TH EAST AVE.
Local storm report, May 25, 10:26 PM CDT, 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

 800 PM      DELAWARE     SOME COUNTY ROADS UNDER WATER IN WEST
                          SILOAM SPRINGS

 955 PM      TULSA        NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
                          OF TULSA AT 41ST AND 129TH EAST AVE.
Special weather statement, May 25, 10:52 PM CDT, 17 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED MAY 25 1994

...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN
ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES...

...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND
ROGERS COUNTIES...

AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30
MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST
OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF
GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS.

THE STORMS WERE MOVING SOUTHEAST AT 10 MPH.

THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL
CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES.
OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE
PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, May 25, 10:52 PM CDT, 17 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED MAY 25 1994

...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN
ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES...

...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND
ROGERS COUNTIES...

AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30
MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST
OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF
GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS.

THE STORMS WERE MOVING SOUTHEAST AT 10 MPH.

THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL
CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES.
OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE
PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
May 25, 7:54 PM CDTFlash Flood WarningTSADelaware2 hr
May 25, 8:26 PM CDTSevere Thunderstorm WarningTSATulsa49 min
May 25, 9:12 PM CDTSevere Thunderstorm WarningTSARogers48 min
May 25, 9:52 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner53 min
May 25, 9:59 PM CDTFlash Flood WarningTSARogers3 hr
May 25, 10:01 PM CDTSevere Thunderstorm WarningTSARogers44 min
May 25, 10:15 PM CDTFlash Flood WarningTSATulsa, Wagoner3 hr
May 25, 11:22 PM CDTFlash Flood WarningTSATulsa3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.